| Model Number |
ZB740 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number ramdek and no non-conformance's related to the reported complaint condition were identified.(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: what was the name of the procedure? no further information is available.What was the procedure date? no further information is available.Did the needle make contact with any hard surface? no further information is available.When was the needle broke (in the package, during removal from package, during handling or during use on the patient)? please specify.When taking out from the package, the needle tip had been missing already.Did the needle fall into the patient? no.If yes, was the needle piece(s) retrieved during the same procedure? were x-rays taken to locate the needle piece(s)? what tissue structure the broken needle was located? what measures were taken to retrieve the broken piece? was there any additional tissue damage as a result of searching for the needle piece? device return status: we regularly contact with sales rep about the device returning.No further information will be provided.
Event or Problem Description
It was reported that a patient underwent an unknown surgery on an unknown date and suture was used.During the procedure, when taking out from the package, it was found that the needle tip had been missing.The needle tip was searched, but it could not be found, so it was commented that it may have been in this state from the beginning.The needle tip did not fall into the patient.There were no adverse consequences to the patient.No additional information was provided.
Additional Manufacturer Narrative
Product complaint # :(b)(4).Date sent to the fda: 09/29/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3 h3 evaluation: h3 investigation summary: a failed suture needle, labeled as (b)(4), was submitted for fractographic evaluation.The component was identified as product code zb740.It was requested to assess the fracture mode of the failure.The tip of the needle was blunt.One side of the needle was received, the mating fracture surface was not provided for this evaluation.A scanning electron microscope was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The fracture surface contained mechanical damage and adherent particles.Upon high magnification examination, it was determined that the needle did not contain a fracture.The blunt tip was likely original to manufacturing.The evaluation of (b)(4) revealed the blunt tip was likely original to manufacturing.